MAUDE Adverse Event Report: EXPLORAMED NC7, INC. WILLOW BREAST PUMP; POWERED BREAST PUMP

EXPLORAMED NC7, INC. WILLOW BREAST PUMP; POWERED BREAST PUMP
Catalog Number PDW00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2018, the user was pumping with willow and during her session, she reported falling asleep and had the pump latched for about an hour before waking up.She reported blisters on her nipples after this pumping session.The willow instructions for use states, "only wear willow (latched) while pumping." the user continued to hand express and pump with another commercial breast pump.The user's physician assessed that the user's mastitis was a result of her nipple swelling, which prevented her from emptying her breasts; however, the physician could not determine if it was a direct result from pumping with willow.Exploramed nc7 received the product for evaluation on march 27, 2018, and testing of the pumps concluded that both units meet specification and function as intended.Based on the results of the investigation on the returned device, it cannot be definitively concluded that the willow breast pump caused or contributed to the incident of mastitis."mastitis is usually a benign, self-limiting condition, with few consequences for the suckling infant.In worldwide studies published within the last 20 years, the incidence of lactation mastitis ranged from 4% to 27%." wambach, karen, and jan riordan.Breastfeeding and human lactation.5th ed., jones & bartlett learning, 2016.
 
Event or Problem Description
During communication with the customer on (b)(4) 2018, the customer stated that her lactation consultant recommended that she see her physician as she felt she was in the beginning stages of mastitis.The physician prescribed her antibiotics as treatment for her mastitis, which has since resolved.

Brand Name
WILLOW BREAST PUMP
Common Device Name
POWERED BREAST PUMP
Manufacturer (Section D)
EXPLORAMED NC7, INC.
201 san antonio circle
suite 172
mountain view CA 94040 1255
MDR Report Key7430670
Report Number3012759464-2018-00004
Device Sequence Number1963032
Product Code HGX
UDI-Device Identifier00858298006002
UDI-Public(01)00858298006002(11)170920
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPDW00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;